Alert archive / Kentucky / River Flood Warnings in 2015

River Flood Warning 10, NWS Wilmington, OH

March 12, 2015Clermont County, Hamilton County, Ohio; Boone County, Campbell County, Kenton County, Kentucky; Dearborn County, Ohio County, Indiana

NWS Wilmington, OH issued this river flood warning at Mar 12, 2015, 11:59 AM EDT for Clermont County, Hamilton County, Ohio; Boone County, Campbell County, Kenton County, Kentucky; Dearborn County, Ohio County, Indiana. It took effect at Mar 12, 2015, 8:00 PM EDT. It was in force for 8 days.

The area

The counties it named.

The facts

Issued
Mar 12, 2015, 11:59 AM EDT (15:59 UTC)
In effect from
Mar 12, 2015, 8:00 PM EDT
Expired
Mar 20, 2015, 2:00 PM EDT
In force
8 days
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

Counties Dearborn County, IN, Ohio County, IN, Boone County, KY, Campbell County, KY, Kenton County, KY, Clermont County, OH, Hamilton County, OH

The radar

The Cincinnati radar (KILN), 81 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio River at Cincinnati (CCNO1).

Action stage
40 ft
Minor stage
52 ft
Moderate stage
56 ft
Major stage
65 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03255000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Mar 12, 9:37 AM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Mar 12, 9:37 AM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
937 AM EDT THU MAR 12 2015

.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO THE AREA FOR THURSDAY AND PROVIDE
THE REGION WITH A TYPICALLY NICE SPRING DAY. A LOW PRESSURE SYSTEM
WILL TRACK FROM THE MISSISSIPPI VALLEY TO THE LOWER GREAT LAKES ON
FRIDAY AND FRIDAY NIGHT. HIGH PRESSURE WILL BUILD IN THE OHIO
VALLEY EARLY ON SUNDAY...ALLOWING FOR CLEARING SKIES LATER IN THE
DAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DENSE FOG ADVISORY HAS BEEN CANCELED FOR ALL REMAINING COUNTIES AS
VISIBILITIES HAVE RAPIDLY IMPROVED THIS MORNING. ONLY OTHER CHANGE
TO ZONES THIS MORNING WAS TO RAISE HIGH TEMPERATURES BY A DEGREE
OR TWO ACROSS THE CWA. 12Z OBSERVED SOUNDING FOR KILN SHOWS NICE
WARM LAYER JUST ABOVE THE SURFACE WHICH SHOULD ALLOW FOR A QUICK
TURN AROUND IN TEMPERATURES.

PREVIOUS DISCUSSION...
DENSE FOG OVER THE NORTHERN 2/3 OF FCST AREA APPEARS TO BE WELL
PLACED WITH SOUTHERN CWA ALONG OHIO RIVER COMING IN AROUND 2 MILES
VSBY THIS MORNING. DO NOT EXPECT TO EXPAND THE ADVISORY IN AREA
BUT ONCE AGAIN FEEL THAT THE FOG WILL TAKE A LITTLE WHILE LONGER
THAN 10 AM TO DISSIPATE. STRONGER WINDS AND DRIER AIR TODAY WILL
HELP ERODE ANY FOG RELATIVELY QUICKLY SO THAT A STRATUS DECK LATER
IN THE MORNING WILL NOT BE AS EXPANSIVE AS IT WAS YESTERDAY. ASIDE
FORM THE FOG...SKIES SHOULD BE GENERALLY CLEAR TODAY AND ALLOW
TEMPS TO REBOUND NICELY INTO THE 50S AND EVEN SOME LOWER 60S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
HIGH PRESSURE WILL MOVE EAST AS MOISTURE STREAMS INTO THE OHIO
VALLEY FROM THE SOUTH AHEAD OF THE NEXT SYSTEM. RAIN WILL
OVERSPREAD THE REGION EARLY ON FRIDAY AND ENDY BY SATURDAY
AFTERNOON. SOME DIFFERENCES IN THE END TIME OF PRECIP ARE STILL
FOUND IN THE MODELS BUT ANY PRECIP AFTER 18Z SATURDAY WILL BE
NEGLIGIBLE. EXPECT THAT WITH INCREASED PWATS WITH THIS SYSTEM AND
AN EFFICIENT AND PROLONGED SOURCE OF LIFT THAT STEADY MODERATE RAIN
WILL BE AN ISSUE FOR A GOOD CHUNK OF THE FCST AREA...SPECIFICALLY
EVERYONE S AND E OF METRO DAYTON BUT THIS DOES NOT NECESSARILY
PRECLUDE STEADY RAIN TO NOT NEGATIVELY AFFECT REGIONS NW OF DAYTON
AT THIS TIME. ANOTHER FLOOD WATCH WILL BE POSSIBLE FRIDAY MORNING
INTO SATURDAY.

TEMPERATURES WILL BE MILD WITH FAIRLY UNIFORM HIGHS IN THE MID 50S
AND OVERNIGHT LOWS IN THE 40S. THE SURGE OF RAIN MAY ALSO KEEP
SOME OVERNIGHT LOWS IN THE 50S SOUTH OF THE OHIO RIVER.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AN AREA OF LOW PRESSURE AND ASSOCIATED FRONTAL BOUNDARY WILL MOVE
ACROSS THE REGION ON SATURDAY.  RAIN WILL BE ONGOING AT THE START OF
THE LONG TERM AND WILL GRADUALLY TAPER OFF FROM WEST TO EAST THROUGH
THE DAY.  PRECIPITATION WILL END BY SATURDAY EVENING AS THE SYSTEM
MOVES EAST OF THE FA.

COOLER AIR WILL WORK INTO THE REGION ALLOWING TEMPERATURES TO DROP
DOWN INTO THE 30S SATURDAY NIGHT.  WARMER AIR WILL BEGIN TO WORK
BACK INTO THE REGION FOR SUNDAY ALLOWING TEMPERATURES TO WARM UP
INTO THE UPPER 40S TO MID 50S.  TEMPERATURES WILL DROP OFF EARLY
SUNDAY EVENING HOWEVER AS SOUTHERLY FLOW PICKS UP SUNDAY NIGHT
TEMPERATURES WILL BEGIN TO RISE.

TEMPERATURES ON MONDAY WILL INCREASE INTO THE UPPER 50S TO LOW 60S
IN ADVANCE OF A COLD FRONT.  THE COLD FRONT WILL MOVE THROUGH MONDAY
AFTERNOON INTO MONDAY NIGHT.  LIGHT RAIN SHOWERS WILL ACCOMPANY THIS
FEATURE.  HIGH PRESSURE AND COOLER CONDITIONS WILL WORK INTO THE
REGION FOR TUESDAY THROUGH THE REMAINDER OF THE LONG TERM PERIOD.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
NRN EDGE OF LIFR FOG HAS STARTED TO ERODE TO THE S THE LAST
COUPLE OF HOURS. DONT THINK THE FOG WILL LAST AS LONG AS
YESTERDAY...AS IT SHOULD LIFT TO VFR CONDITIONS BY 15Z.

CI CIGS SHOULD THEN AFFECT THE TAFS DURING THE REST OF THE
DAYLIGHT HOURS. CIGS WILL LOWER AFTER 00Z AHEAD OF THE SYSTEM
LIFTING N. CIGS SHOULD REMAIN VFR THROUGH 12Z. ADDED MVFR
CONDTIONS TO CVG IN THE 30 PORTION OF THE CVG TAFS AS THE RAIN
SPREADS INT O THE REGION.

OUTLOOK...MVFR/IFR CEILINGS AND VISIBILITIES ARE LIKELY TO RETURN
FRIDAY INTO SATURDAY. MVFR CEILINGS MAY LINGER INTO SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...FRANKS
NEAR TERM...HAINES
SHORT TERM...FRANKS
LONG TERM...NOVAK
AVIATION...SITES
Hazardous weather outlook, Mar 12, 10:27 AM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1027 AM EDT THU MAR 12 2015

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-131430-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
1027 AM EDT THU MAR 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

RAIN WILL MOVE INTO THE REGION ON FRIDAY...CONTINUING THROUGH
EARLY SATURDAY. PERIODS OF MODERATE TO HEAVY RAIN MAY OCCUR. THIS
PROLONGED RAINFALL WILL COMBINE WITH A SATURATED GROUND AND LEAD
TO A HEIGHTENED RISK OF FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 9:50 PM EDTDense Fog AdvisoryILNAuglaize, Butler, Champaign, Clark, Clinton, Darke and 20 more12 hr
Mar 12, 4:12 AM EDTRiver Flood AdvisoryILNAdams, Scioto36 hr
Mar 12, 4:12 AM EDTRiver Flood AdvisoryILNAdams, Brown36 hr
Mar 12, 11:59 AM EDTRiver Flood WarningILNAdams, Scioto7 days
Mar 12, 11:59 AM EDTRiver Flood WarningILNAdams, Brown8 days
Mar 12, 12:12 PM EDTRiver Flood AdvisoryILNClermont43 hr
Mar 12, 4:00 PM EDTFlood WatchILNAdams, Brown, Butler, Clermont, Clinton, Hamilton and 6 more46 hr

Nearby

River Flood Warnings in Kentucky, 2015River Flood Warnings in Ohio, 2015River Flood Warnings in Indiana, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.